Alert archive / South Dakota / Wind Advisories in 2008
Wind Advisory 14, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Aug 22, 2008, 3:33 AM CDT for 14 counties in South Dakota. It took effect at Aug 22, 2008, 4:00 AM CDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2008, 3:33 AM CDT (08:33 UTC)
- In effect from
- Aug 22, 2008, 4:00 AM CDT
- Expired
- Aug 22, 2008, 8:56 PM CDT
- In force
- 17 hr
- Issued by
- NWS Aberdeen, SD
Counties Buffalo County, SD, Campbell County, SD, Corson County, SD, Dewey County, SD, Edmunds County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, McPherson County, SD, Potter County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 143 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.6 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -446 J/kg
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 299 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KABR 220833 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 333 AM CDT FRI AUG 22 2008 ...STRONG NORTHWEST WINDS TO DEVELOP THIS MORNING... .A STRONG AREA OF LOW PRESSURE IN WESTERN SOUTH DAKOTA WILL MOVE EAST THROUGH THE DAY. AS IT DOES...A COLD FRONT WILL ALSO SWEEP TO THE EAST ACROSS CENTRAL SOUTH DAKOTA. BEHIND THIS FRONT...STRONG NORTHWEST WINDS WILL BE FOUND. THE WINDS WILL BEGIN TO SUBSIDE THIS AFTERNOON. SDZ003-004-009-015-016-033>036-045-048-051-221645- /O.NEW.KABR.WI.Y.0014.080822T0900Z-080822T1800Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE- JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE... HIGHMORE...MURDO...PRESHO...FORT THOMPSON 333 AM CDT FRI AUG 22 2008 /233 AM MDT FRI AUG 22 2008/ ...WIND ADVISORY IN EFFECT UNTIL 1 PM CDT /NOON MDT/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CDT /NOON MDT/ THIS AFTERNOON. STRONG NORTHWEST WINDS FROM 25 TO 40 MPH...WITH HIGHER GUSTS POSSIBLE...WILL DEVELOP THIS MORNING. THESE STRONG WINDS WILL PERSIST INTO LATE MORNING BEFORE DIMINISHING. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE OR LIGHT WEIGHT VEHICLE. THOSE PULLING TRAILERS SHOULD ALSO EXERCISE CAUTION THIS MORNING WITH THE STRONG WINDS. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ HINTZ
4 follow-up statements
000 WWUS73 KABR 221521 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1021 AM CDT FRI AUG 22 2008 .SURFACE HIGH PRESSURE WILL CONTINUE TO BUILD SOUTH INTO THE REGION TODAY...BRINGING WITH IT GUSTY WINDS...ESPECIALLY OVER PARTS OF CENTRAL AND NORTHERN SOUTH DAKOTA. SDZ003-004-009-015-016-033>036-045-048-051-222330- /O.EXT.KABR.WI.Y.0014.000000T0000Z-080823T0000Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE- JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE... HIGHMORE...MURDO...PRESHO...FORT THOMPSON 1021 AM CDT FRI AUG 22 2008 /921 AM MDT FRI AUG 22 2008/ ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. STRONG NORTHWEST WINDS FROM 25 TO 40 MPH...WITH HIGHER GUSTS POSSIBLE...WILL DEVELOP LATE THIS MORNING AND AFTERNOON. THOSE WINDS WILL PERSIST THROUGH THE AFTERNOON...BUT WILL DECREASE RAPIDLY BY EARLY EVENING. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE OR LIGHT WEIGHT VEHICLE. THOSE PULLING TRAILERS SHOULD ALSO EXERCISE CAUTION THIS MORNING WITH THE STRONG WINDS. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ TDK
000 WWUS73 KABR 222018 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 318 PM CDT FRI AUG 22 2008 .SURFACE HIGH PRESSURE WILL CONTINUE TO BUILD SOUTH INTO THE REGION THIS EVENING...BRINGING WITH IT GUSTY WINDS...ESPECIALLY OVER PARTS OF CENTRAL AND NORTHERN SOUTH DAKOTA. SDZ036-045-048-051-222130- /O.CAN.KABR.WI.Y.0014.000000T0000Z-080823T0000Z/ HYDE-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...HIGHMORE...MURDO...PRESHO... FORT THOMPSON 318 PM CDT FRI AUG 22 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. THE WINDS ARE NOW EXPECTED TO AVERAGE BELOW ADVISORY CRITERIA FOR THIS REGION...THUS THE ADVISORY HAS BEEN CANCELLED. $$ SDZ005-010-230200- /O.EXB.KABR.WI.Y.0014.000000T0000Z-080823T0200Z/ MCPHERSON-EDMUNDS- INCLUDING THE CITIES OF...EUREKA...IPSWICH 318 PM CDT FRI AUG 22 2008 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. STRONG NORTHWEST WINDS FROM 25 TO 40 MPH...WITH HIGHER GUSTS POSSIBLE...WILL CONTINUE LATE THIS AFTERNOON...AND INTO THE EARLY EVENING HOURS. BY MID TO LATE EVENING THE WINDS SHOULD ABATE. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE OR LIGHT WEIGHT VEHICLE. THOSE PULLING TRAILERS SHOULD ALSO EXERCISE CAUTION THIS MORNING WITH THE STRONG WINDS. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ SDZ003-004-009-015-016-033>035-230200- /O.EXT.KABR.WI.Y.0014.000000T0000Z-080823T0200Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE 318 PM CDT FRI AUG 22 2008 /218 PM MDT FRI AUG 22 2008/ ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. STRONG NORTHWEST WINDS FROM 25 TO 40 MPH...WITH HIGHER GUSTS POSSIBLE...WILL CONTINUE LATE THIS AFTERNOON...AND INTO THE EVENING HOURS. BUT...THE WINDS WILL DECREASE RAPIDLY BY MID TO LATE EVENING. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE OR LIGHT WEIGHT VEHICLE. THOSE PULLING TRAILERS SHOULD ALSO EXERCISE CAUTION THIS MORNING WITH THE STRONG WINDS. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ TDK
000 WWUS73 KABR 222026 CCA NPWABR URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE ABERDEEN SD 324 PM CDT FRI AUG 22 2008 .SURFACE HIGH PRESSURE WILL CONTINUE TO BUILD SOUTH INTO THE REGION THIS EVENING...BRINGING WITH IT GUSTY WINDS...ESPECIALLY OVER PARTS OF CENTRAL AND NORTHERN SOUTH DAKOTA. SDZ036-045-048-051-222130- /O.CAN.KABR.WI.Y.0014.000000T0000Z-080823T0000Z/ HYDE-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...HIGHMORE...MURDO...PRESHO... FORT THOMPSON 324 PM CDT FRI AUG 22 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. THE WINDS ARE NOW EXPECTED TO AVERAGE BELOW ADVISORY CRITERIA FOR THIS REGION...THUS THE ADVISORY HAS BEEN CANCELLED. $$ SDZ005-010-230200- /O.COR.KABR.WI.Y.0014.000000T0000Z-080823T0200Z/ MCPHERSON-EDMUNDS- INCLUDING THE CITIES OF...EUREKA...IPSWICH 324 PM CDT FRI AUG 22 2008 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. STRONG NORTHWEST WINDS FROM 25 TO 40 MPH...WITH HIGHER GUSTS POSSIBLE...WILL CONTINUE LATE THIS AFTERNOON...AND INTO THE EARLY EVENING HOURS. BY MID TO LATE EVENING THE WINDS SHOULD ABATE. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE...OR LIGHT WEIGHT VEHICLE. THOSE PULLING TRAILERS SHOULD ALSO EXERCISE CAUTION. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ SDZ003-004-009-015-016-033>035-230200- /O.COR.KABR.WI.Y.0014.000000T0000Z-080823T0200Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE 324 PM CDT FRI AUG 22 2008 /224 PM MDT FRI AUG 22 2008/ ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. STRONG NORTHWEST WINDS FROM 25 TO 40 MPH...WITH HIGHER GUSTS POSSIBLE...WILL CONTINUE LATE THIS AFTERNOON...AND INTO THE EVENING HOURS. BUT...THE WINDS WILL DECREASE RAPIDLY BY MID TO LATE EVENING. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE...OR LIGHT WEIGHT VEHICLE. THOSE PULLING TRAILERS SHOULD ALSO EXERCISE CAUTION. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ TDK
000 WWUS73 KABR 230156 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 856 PM CDT FRI AUG 22 2008 ...WIND ADVISORY CANCELED... .WINDS HAVE DIMINISHED AND THE ADVISORY IS CANCELED. SDZ003>005-009-010-015-016-033>035-230300- /O.CAN.KABR.WI.Y.0014.000000T0000Z-080823T0200Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-STANLEY- SULLY-HUGHES- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FORT PIERRE... ONIDA...PIERRE 856 PM CDT FRI AUG 22 2008 /756 PM MDT FRI AUG 22 2008/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELED THE WIND ADVISORY. THE WIND HAS DIMINISHED AND THE WIND ADVISORY IS CANCELED. $$ KEEFE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Aug 21, 9:23 PM CDT, 6 hours 10 minutes earlier.
Area forecast discussion, Aug 21, 9:23 PM CDT, 6 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 923 PM CDT THU AUG 21 2008 .UPDATE... FORECAST IS DOING WELL. TEMPERATURES ARE FALLING A LITTLE FASTER THAN EXPECTED BUT WITH STRONG SURFACE WINDS EXPECT THIS TO EVEN OUT SOON. THUNDERSTORMS IN NORTH DAKOTA LOOK LIKE THEY WILL STAY NORTH OF THIS AREA. NO CHANGES WILL BE MADE TO THE GOING PACKAGE. && .PREV DISCUSSION... .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT STRONG SYSTEM PER MODELS AND RECENT SATELLITE PIX IS PUNCHING INTO AND THROUGH THE NORTHERN ROCKIES WITH AN ASSOCIATED 100KT+ JET MAX. SYNOPTIC SCALE LIFT SHOULD SPREAD OUT ACROSS WESTERN NORTH DAKOTA THIS EVENING AS LEFT EXIT REGION OF JET MAX ENTERS THE AREA. MEANWHILE...SURFACE FRONT WILL ALSO BEGIN SURGING EAST AS PRESSURE RISES INCREASE UNDER CONFLUENT FLOW ALOFT POST JET MAX. AHEAD OF THE FRONT WINDS WILL REMAIN SOMEWHAT OF AN ISSUE INTO THE EVENING HOURS. IN THE LAST HOUR SFC WINDS HAVE BEGUN PEGGING ADVISORY CRITERIA AT MOST ASOS LOCATIONS. WILL WAIT TILL LAST MINUTE TO DECIDE ON WIND ADVISORY FOR THE EVENING HOURS. THUNDERSTORM POTENTIAL AHEAD OF THE BOUNDARY DOES NOT LOOK TOO IMPRESSIVE ACROSS CWA. THERE IS A FAIR AMOUNT OF SURFACE BASED CAPE ACROSS THE REGION...BUT CONVECTIVE INHIBITION REMAINS QUITE HIGH UNDER VERY WARM THERMAL RIDGE ALOFT. AND MODELS INDICATE THAT THE THERMAL RIDGE WILL ONLY INTENSIFY JUST AHEAD OF THE BOUNDARY TNT. NONETHELESS STRONG LLJ AND SOME SURFACE CONVERGENCE AHEAD OF FRONT COULD SPARK AN ISOLATED STORM...SO WILL MAINTAIN SLIGHT CHANCE POPS FOR NORTHERN CWA...WHICH IS CO-LOCATED WITH STRONGEST SYNOPTIC SCALE LIFT. IN ACCORDANCE WITH THE POP...CONFIDENCE IS LOW THAT THERE WILL BE ANY MEASURABLE RAIN OVER THE FORECAST AREA TNT. FRONT BLOWS THROUGH EARLY ON FRIDAY WITH MUCH DRIER AND SOMEWHAT COOLER AIR FOR THE REST OF THE WEEKEND. MAV GUIDANCE LOOKED OKAY WITH A FEW TWEAKS...ESPECIALLY TO AFTERNOON HIGHS...WHICH IS WHERE THAT PARTICULAR GUIDANCE HAS HAD A RECENT WARM BIAS. .LONG TERM...SUNDAY THROUGH THURSDAY MODELS ARE IN A FAIR AGREEMENT THROUGHOUT THE EXTENDED. THE PERIOD OPENS WITH A WEAK MID/UPPER LEVEL TROF IN THE EASTERN CONUS AND RIDGE OVER THE ROCKIES. THIS LEAVES THE AREA UNDER NORTHWEST FLOW ALOFT. AT THE SURFACE...A LARGE AREA OF HIGH PRESSURE VIRTUALLY DOMINATES THE MIDWEST. THE HIGH SLOWLY MOVES EASTWARD WHICH ALLOWS FOR RETURN FLOW INTO THE CENTRAL AND NORTHERN PLAINS. HAVE INTRODUCED SLIGHT POPS ACROSS THE SOUTHWEST PORTION OF THE CWA SUNDAY NIGHT THROUGH MONDAY NIGHT AS MODELS INDICATE A THETA-E RIDGE...ALONG WITH ML CAPES ABOVE 1500 J/KG. HOWEVER...AM A BIT CONCERNED WITH THE AMOUNT OF MOISTURE ADVECTION AS GUIDANCE DEW POINTS ARE SHOWN IN THE MID TO UPPER 50S. THE MID/UPPER LEVEL RIDGE BEGINS TO BREAKDOWN TOWARDS THE MIDDLE OF THE WEEK AS AN TROF PUSHES THROUGH THE ROCKIES. DUE TO MODEL UNCERTAINTY...HAVE ADJUSTED HPC GUIDANCE WITH THE REGARDS TO A MID/UPPER LEVEL TROF AND SURFACE COLD FRONT THE IS EXPECTED TO SWING THROUGH THE AREA BY THE END OF THE WORK WEEK. && .AVIATION... GUSTY SURFACE WIND IS AGAIN A PROBLEM TONIGHT. CEILINGS IN THE WEST AND CENTRAL PARTS OF THE AREA WILL REMAIN UNLIMITED. CEILINGS IN THE EAST ESPECIALLY AROUND KATY ARE CURRENTLY MVFR WITH CEILINGS BETWEEN TWO AND THREE THOUSAND FEET. SATELLITE TRENDS SUGGEST THIS AREA WILL ERODE THIS EVENING AND RETURN UNLIMITED CEILINGS TO KATY HOWEVER MVFR CEILINGS WILL LINGER EAST OF THERE INTO WEST CENTRAL MINNESOTA THROUGH MUCH OF TONIGHT. VISIBILITY WILL REMAIN UNRESTRICTED FOR MOST OF THE NIGHT BUT SOME EARLY MORNING PATCHY FOG IS EXPECTED ESPECIALLY IN THE EAST PART OF THE AREA. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && UPDATE...KEEFE SHORT TERM...TDK LONG TERM...SD AVIATION...KEEFE WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Aug 22, 3:33 AM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 333 AM CDT FRI AUG 22 2008 MNZ039-046-SDZ005>008-010-011-017>023-037-230845- TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY- FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-HAND- 333 AM CDT FRI AUG 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SDZ003-004-009-015-016-033>036-045-048-051-230845- CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE- JONES-LYMAN-BUFFALO- 333 AM CDT FRI AUG 22 2008 /233 AM MDT FRI AUG 22 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT STRONG NORTHWEST WINDS FROM 25 TO 35 MPH..WITH HIGHER GUSTS...ARE POSSIBLE THIS MORNING. THE WINDS SHOULD BEGIN TO DIMINISH BY LATE MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. HINTZ
Nearby
Wind Advisories in South Dakota, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.